MAUDE Adverse Event Report: EXACTECH, INC. LOGIC FEMORAL PS CEM LEFT SZ 3.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC FEMORAL PS CEM LEFT SZ 3.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-010-01-0235
Medical Device Problem Codes Mechanical Problem (1384); Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Loss of Range of Motion (2032); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 10/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report number: 1038671-2024-01711 d10 concomitant devices: 02-012-35-3509 - logic tibia ps mod insrt sz 3.5 9mm, (b)(6).02-012-41-3535 - logic tibia traptray cem sz 3.5f/3.5t, (b)(6).200-02-32 - three peg patella 32mm, (b)(6).Multiple mdr reports were filed for this event, please see associated reports:1038671-2024-01711.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that approximately 128 months after a left total knee replacement procedure, the patient underwent a revision procedure to address component loosening.The patient was presented with significant periprosthetic osteolysis and aseptic loosening of their left total knee arthroplasty with associated pain refractory to comprehensive nonoperative management in the setting of a recalled exactech total knee device.The patient has experienced failure of implant, implant pain, synovitis, swelling/ edema, loss of range of motion and joint laxity.During the procedure there was noted severe reactive synovitis and joint effusion consistent with polyethylene wear and component loosening.The femoral component was grossly loose with complete de-bonding and no evidence of an implant-cement interface.Upon removal of the cement there were severe contained osteolytic defects involving the bilateral femoral condyles.The patellar button was inspected and determined to be loose.Revision surgery operative notes were provided.No further issues or complications were reported.Patient left the operating room in stable condition.Post operative diagnosis noted wear of the implant.No further issues or complications were reported.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h3, h6.H3: the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, loss of range of motion, instability, and femoral loosening.Or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.

Brand Name
LOGIC FEMORAL PS CEM LEFT SZ 3.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
MDR Report Key20878842
Report Number1038671-2024-04694
Device Sequence Number20784738
Product Code JWH
UDI-Device Identifier10885862001153
UDI-Public10885862001153
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2016
Device Catalogue Number02-010-01-0235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale